Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 95, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2012, 2:21 PM EDT for Wayne County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 4, 2012, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:30 PM EDT | TSTM WND DMG | 1 Se Jesup, GA | TREE REPORTED DOWN ON OLD WAYNESVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:09 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS52 KJAX 041821
SVRJAX
GAC305-041900-
/O.NEW.KJAX.SV.W.0095.120604T1821Z-120604T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAYNE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 300 PM EDT
* AT 221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ODUM...OR 10 MILES WEST OF JESUP...AND MOVING EAST AT
40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JESUP...DOCTORTOWN...GARDI AND MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3166 8180 3164 8178 3158 8169 3156 8169
3154 8166 3153 8165 3151 8165 3148 8161
3146 8161 3140 8166 3140 8168 3158 8213
3172 8207
TIME...MOT...LOC 1821Z 287DEG 47KT 3160 8198
$$
PETERSON1 follow-up statement
037
WWUS52 KJAX 041840
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT MON JUN 4 2012
GAC305-041900-
/O.CON.KJAX.SV.W.0095.000000T0000Z-120604T1900Z/
WAYNE GA-
240 PM EDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EASTERN WAYNE COUNTY...
AT 240 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT PLEASANT...OR NEAR GARDI...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3158 8169 3156 8169 3155 8167 3153 8165
3151 8165 3148 8161 3146 8161 3140 8168
3145 8179 3159 8175
TIME...MOT...LOC 1840Z 283DEG 33KT 3148 8167
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:08 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 4, 10:08 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1008 AM EDT MON JUN 4 2012
...SLIGHT RISK OF SEVERE STORMS SOUTHEAST GEORGIA THIS AFTERNOON
AND AREA-WIDE ON TUESDAY...
.UPDATE...
MOSTLY SUNNY SKIES BELIE WHAT'S IN STORE FOR LATER TODAY.
SATELLITE IMAGERY SHOWS A VIGOROUS MCS DIVING SEWD THROUGH THE
UPPER TROUGH...AND CROSSING OVER CENTRAL AL/GA THIS MORNING.
LOCALLY...WEST WINDS ARE BEGINNING TO INCREASE AND HAVE BECOME
BREEZY WITH GUSTS UP TO 20 MPH NEAR THE COAST. KJAX 12Z SOUNDING
SHOWS TEMPERATURES 3-5 DEG WARMER IN LOWER LEVELS (1000-700 MB)
AND 1-3 DEG COOLER IN MID LEVELS (700-500 MB). TEMPS RISING INTO
UPR 80S AND LOW 90S WILL BE ENOUGH TO TRIGGER CONVECTION. LATEST
MESOSCALE DISCUSSION FROM SPC INDICATES A SVR STORM WATCH IS
LIKELY FOR SE GA AND FL NORTH OF I-10. SEVERE WEATHER BRIEFING IS
ON OUR WEB SITE THIS MORNING. STRONG AND DAMAGING WINDS AND HAIL
ARE POSSIBLE THROUGH LATE EVENING.
&&
.AVIATION...
VFR CONTINUES INTO MID AFTERNOON ALTHO CONDS MAY DETERIORATE
SOONER AT SSI WHERE VCTS IS IN FORECAST AFTER 17Z. HAVE TS ENDING
AT TERMINALS BTWN 01Z AND 03Z.
&&
.MARINE...
WEST WINDS ARE AROUND 15 KT AT THE BUOYS WITH OCCASIONAL GUSTS
NEAR 20KT AT 41008. SEAS ARE RUNNING 2-3 FT. SCEC HEADLINE IS IN
PLACE FOR REST OF TODAY OVER OUTER WATERS AND WILL KEEP WINDS AT
15 KT NEARSHORE. PRESSURE GRADIENT TIGHTENS TONIGHT WITH
INCREASING WINDS PROMPTING A SMALL CRAFT ADV BEYOND 20NM.
RIP CURRENTS: LOW RISK DUE TO WINDS BLOWING OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 70 90 68 / 70 40 70 70
SSI 91 73 87 73 / 60 50 70 60
JAX 94 72 91 71 / 40 40 60 70
SGJ 93 74 90 73 / 10 20 50 50
GNV 94 73 92 72 / 10 10 50 40
OCF 94 73 92 72 / 0 10 40 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
MKT/AWHazardous weather outlook, Jun 4, 3:59 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 359 AM EDT MON JUN 4 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-051000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 359 AM EDT MON JUN 4 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST GEORGIA TODAY AND AREA-WIDE ON TUESDAY... ...LOCALLY HEAVY RAINFALL EXPECTED THROUGH MOST OF THE WEEK... .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO PUSH ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING THEN MOVE INTO THE ATLANTIC COASTAL WATERS. THE MAIN THREAT WILL BE DAMAGING WINDS WITH A SECONDARY THREAT OF LARGE HAIL. SOME OF THE STORMS WILL PUSH INTO NORTHEAST FLORIDA THIS EVENING BUT WILL GENERALLY REMAIN NORTH OF THE INTERSTATE 10 CORRIDOR BEFORE MOVING OFFSHORE BY MIDNIGHT. BREEZY WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE THIS AFTERNOON. THESE WINDS WILL ALSO DRIVE HIGH TEMPERATURES INTO THE MIDDLE 90S WITH HEAT INDICES TOPPING OUT NEAR 100 DEGREES. SMALL CRAFT ADVISORIES WILL DEVELOP OVER THE COASTAL WATERS LATE TODAY AND CONTINUE TONIGHT WITH SOUTHWEST TO WEST WINDS AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED AREA-WIDE ON TUESDAY WITH DAMAGING WINDS AND LARGE HAIL. NUMEROUS SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AND THURSDAY. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE AS STORMS CONTINUE TO TRAIN OVER THE SAME LOCATIONS. RAINFALL TOTALS THROUGH FRIDAY ARE EXPECTED TO BE 1 TO 3 INCHES OVER A WIDESPREAD AREA WITH ISOLATED 4 INCH AMOUNTS POSSIBLE. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE ON FRIDAY WITH DRIER CONDITIONS EXPECTED FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR LOCATIONS ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
In the hours before
Special weather statement, Jun 4, 1:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
131 PM EDT MON JUN 4 2012
GAZ133>136-041815-
APPLING-BACON-JEFF DAVIS-WAYNE-
131 PM EDT MON JUN 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...EASTERN JEFF DAVIS...CENTRAL APPLING AND EXTREME NORTHERN
BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 215 PM EDT...
AT 131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF PINE GROVE...OR 4 MILES
WEST OF BAXLEY...MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND PINE GROVE...BAXLEY...SURRENCY...ODUM
AND JESUP THROUGH 215 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3182 8201 3179 8199 3180 8196 3176 8194
3176 8191 3173 8190 3171 8187 3166 8183
3153 8188 3170 8254 3188 8249
TIME...MOT...LOC 1731Z 285DEG 30KT 3177 8241
PETERSONSpecial weather statement, Jun 4, 1:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT MON JUN 4 2012
GAZ132>135-150-151-041815-
APPLING-BACON-COFFEE-JEFF DAVIS-PIERCE-WARE-
135 PM EDT MON JUN 4 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...NORTHWESTERN PIERCE...SOUTHWESTERN JEFF DAVIS...SOUTHERN
APPLING...BACON AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT...
AT 135 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF PRIDGEN...OR 6 MILES
NORTHEAST OF AMBROSE...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...AMBROSE...
BROXTON...WEST GREEN...NICHOLLS...NEW LACY AND ALMA THROUGH 215 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION
OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3160 8223 3137 8233 3160 8305 3163 8304
3164 8302 3166 8302 3167 8300 3173 8301
3177 8299
TIME...MOT...LOC 1735Z 287DEG 36KT 3165 8292
PETERSONLocal storm report, Jun 4, 1:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
139 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 3 N BAXLEY 31.81N 82.35W
06/04/2012 APPLING GA 911 CALL CENTER
NUMEROUS TREES DOWN IN BAXLEY. TIME ESTIMATED BY RADAR.
&&
ZALLENLocal storm report, Jun 4, 1:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 5 NW BROXTON 31.67N 82.95W
06/04/2012 COFFEE GA EMERGENCY MNGR
SEVERAL LARGE BRANCHES DOWN NORTHWEST OF BROXTON ON
FITZGERALD HIGHWAY
&&
ZALLENLocal storm report, Jun 4, 2:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
209 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL NNE GRAHAM 31.83N 82.50W
06/04/2012 E0.88 INCH APPLING GA EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED IN GRAHAM AND ALSO THE SPRING
BRANCH COMMUNITY IN THE NORTHERN PART OF THE APPLING
COUNTY.
&&
MTRABERTLocal storm report, Jun 4, 2:17 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST ALMA 31.54N 82.48W
06/04/2012 M53 MPH BACON GA ASOS
THE ALMA ASOS RECORDED A THUNDERSTORM WIND GUST OF 53
MPH.
&&
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:47 PM EDT | Special Weather Statement | JAX | Jeff Davis | 43 min |
| Jun 4, 12:53 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 36 min |
| Jun 4, 1:31 PM EDT | Special Weather Statement | JAX | Appling, Wayne | 44 min |
| Jun 4, 1:35 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 40 min |
| Jun 4, 2:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Pierce, Wayne | 42 min |
| Jun 4, 2:49 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 41 min |
| Jun 4, 3:21 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 11 min |
| Jun 4, 3:34 PM EDT | Special Weather Statement | JAX | Glynn | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.